MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549114
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Hematoma (1884); Seroma (2069); Post Operative Wound Infection (2446)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation and infection.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent breast reconstruction with 550cc mentor cpx 4 breast tissue expanders with suture tabs and experienced deflation and infection on the left side postoperatively.As a result, the patient underwent device removal on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 12, 2021, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned sample determined that the low height te w/sut tabs 550cc tissue expander was found to have a tear on the anterior view, measuring approximately 0.5 cm.Leak testing was performed in accordance with mentor procedures, and no additional leak sites were detected during the analysis.Microscopic examination was performed on the edges of the tear, and parallel striations were found in an area of the tear, measuring approximately 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.The cause in the remaining area of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A seroma is a build-up of fluid around the tissue expander.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.A hematoma is a collection of blood within the space around the tissue expander.Symptoms from hematoma may include swelling, pain, and bruising.If a hematoma occurs, it will most likely occur soon after surgery; however, it can occur at anytime, such as after an injury to the breast.Small hematomas may be absorbed by the body, while others may require surgery for drainage.Hematoma is a known complication associated with this procedure and is referenced in our product insert data sheet.Infection, manifested by swelling, tenderness, pain, and fever, may appear in the immediate postoperative period or at any time after insertion of the tissue expander.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If the infection does not subside promptly with the appropriate treatment, removal of the tissue expander is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device, indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 5, 2021, mentor became aware of the following and corresponding fields have been updated on this form: patient's date of birth has been updated to (b)(6) 1978 under field a2.Updated patient's age to 41 years under field a2.This was patient's primary breast augmentation.Patient also experienced early onset seroma, and implant site hematoma in addition to deflation and infection.Codes have been added to field h6.Reason for device explant and/or reoperation: deflation, infection, early onset seroma, and implant site hematoma.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11882826
Report Number1645337-2021-05901
Device Sequence Number14360705
Product Code LCJ
UDI-Device Identifier00081317006688
UDI-Public00081317006688
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number3549114
Device Catalogue Number3549114
Device Lot Number7599731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer07/05/2021
08/24/2021
09/12/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/14/2021
09/07/2021
09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR